MAUDE Adverse Event Report: ARTHROCARE CORP. NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC
Catalog Number 22-4035
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the needle and suture capture had the tip broken and could not open.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H11: corrected information on b5.H10: the first pass suture passer device, used in treatment, was returned for evaluation.A relationship between the device and reported incident was not established.A review of manufacturing records for the reported lot number k5001y found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.Review of the product ifu found adequate warnings and precautions to prevent damage to the device during use.Risk management documents were reviewed finding no additional risks that require to be added to the reference document.Visual evaluation shows pieces of tape over the device handle.The upper jaw is missing.No other manufacturing discrepancies observed.It was not possible to perform functional evaluation due to the device damage.Clinical evaluation was completed and concluded that since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The complaint was not verified as no broken needle and suture capture were available.Potential factors unrelated to the design or manufacture of the device that may lead to the failure reported include, but are not limited to: excessive force; tissue thickness.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, the tip of the needle and suture capture broke and could not open, causing the device to not catch the suture.All pieces were removed from the patient.The procedure was successfully completed without significant delay using a back-up device.No other complications were reported.

Brand Name
NEEDLE AND SUTURE CAPTURE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10113109
Report Number3006524618-2020-00325
Device Sequence Number14277889
Product Code NBH
UDI-Device Identifier00817470000184
UDI-Public817470000184
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number22-4035
Device Lot NumberK5001Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer07/15/2020
07/23/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date07/16/2020
07/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1